GRAY'S REEF NATIONAL MARINE SANCTUARY ADVISORY COUNCIL MEETING AGENDA

Ocean Discovery Center
340 Martin Luther King Jr. Blvd.
Savannah, Georgia
Tuesday, July 18, 2023, 10:00 AM – 5:10 PM

The meeting will be broadcasted live through the GoToWebinar virtual meeting platform.

Council members are strongly encouraged to attend the meeting in-person or may attend remotely (if necessary) by consulting the pre-registration confirmation sent to them by email.

Members of the public can attend the meeting:

- in-person,
- remotely, by using a computer or smartphone through the on-line GoToWebinar registration process at: https://attendee.gotowebinar.com/register/6313506145350563678, or
- remotely, by using a traditional telephone for listen-only access to the meeting.

See the notes at the bottom of this agenda with details and instructions about remote participation options and privacy information.

(All times are subject to possible adjustment)

MEETING ADMINISTRATION

9:30 AM Council Member Early Check-In to Test Connections, Video, and Audio

10:00 AM Remote Meeting Protocols Review – Scott Kathey

[5 min]

- SAC members please activate webcams to confirm quorum and optimize group discussion and interaction.
- SAC members please activate the mute function when not speaking to minimize background noise, and remember to unmute before speaking.
- Public attendees will be unable to share their webcam, will join in listen only mode, and should use the "Raise Hand" feature to indicate their desire to speak during the public comment segment of the agenda.
- Questions and comments from the public can be submitted at any time during the meeting through the chat box function in GoToWebinar. Posted comments will be read aloud and addressed during the public comment segment of the agenda or as requested by the chair.
- The meeting will be audio recorded to prepare a meeting summary. Privacy notice below.

ADMINISTRATIVE BUSINESS

10:05 AM Advisory Council Administrative Business – Peter Auster, Chair

[30 min]

- Welcome and agenda review
- o Roll Call & Quorum Determination Russell Kent, Executive Officer
- COUNCIL ACTION Edit & Approve April 12, 2023 Sanctuary Advisory Council (SAC) meeting summary by consensus.
- Diversity, Equity, and Inclusion principles incorporated into past and ongoing actions within the council – Chair comments
- Recognition of Peter Auster's 9 years of service on the GRNMS Advisory Council Stan Rogers, Superintendent
- Call for nominations for Advisory Council Chair. Election to be held at October meeting.

REPORTS

10:35 AM Report of Findings: Socioeconomic Assessments of GRNMS – Danielle Schwarzmann and Giselle Samonte (Office of National Marine Sanctuaries, NOAA) [60 min]

- Public Knowledge, Attitudes, and Perceptions Survey (KAPS) about GRNMS + 10 min Q&A
- o Consumptive and Non-consumptive uses in GRNMS + 10 min Q&A
- Planned UGA socio-economic study to support GRNMS management plan review + 5 min Q&A.

11:35 AM Conversation with the Director, Gray's Reef Chapter of the National Marine Sanctuary Foundation – Jody Patterson [45 min]

A presentation by the foundation chapter director on the chapter's goals and objectives followed by Q&A and a discussion about potential coordination/collaboration between the chapter and the advisory council.

12:20 PM LUNCH BREAK [90 min]

OLD BUSINESS

1:50 PM Citizen Science - Julia Byrd, South Atlantic Fishery Management Council [60 min]

Presentation – Fundamental elements of a citizen science program (Citizen Science 101)

2:50 PM Enhancing Public Engagement with the SAC and GRNMS [15 min]
Brainstorming session about ideas to promote enhanced public engagement in sanctuary

Brainstorming session about ideas to promote enhanced public engagement in sanctuary conservation and stewardship.

3:05 PM COUNCIL ACTION - Determine 2023/2024 SAC Priorities [45 min]

The following suggested actions will be considered for approval as SAC priorities over the next 18 months:

- Investigate citizen science opportunities within GRNMS and make recommendations
- Explore effective collaboration between the SAC and GRNMS Foundation Chapter to build synergistic support for sanctuary programs and needs
- Provide recommendations to NOAA regarding the President's 30X30 conservation initiative
- Conduct a pilot Get Into Your Sanctuary community meeting with a specific SAC constituency group to enhance public awareness of and connection to GRNMS through their SAC representatives.

3:50 PM BREAK [15 min]

NEW BUSINESS

4:05 PM Public Comment and Potential SAC Member Dialogue [15 min]

4:20 PM SAC Member Comments (primary members only) [45 min]

- o 3 minutes per member
- o Opportunity to comment on any item on this agenda, suggest future agenda topics, present ideas, share perspectives from member's represented community or agency, etc.

5:05 PM Closing Remarks – Peter Auster [5 min]

5:10 PM Adjourn

Observers can attend the meeting in-person, or they may join remotely through several means:

- First, register at: https://attendee.gotowebinar.com/register/6313506145350563678 through a web browser. You will receive an email and reminder emails about how to access the meeting as the meeting date approaches. When you connect to the meeting, your camera will not be shared and your microphone will be muted, but you will be able to see and hear the council members. You will also be able to send comments/questions to the SAC via the meeting organizer using a chat box before and during the public comment segment of the meeting. Your chat can be read to the council for response; or you can inform the organizer you wish to speak, and your microphone will be opened for a brief comment or question during the public comment segment.
- If using a computer: After registering, follow the instructions in the GoToWebinar emails and join the meeting using the GoToWebinar Opener or through your web browser.
- If using a smartphone: After registering, download the GoToWebinar app from an app store. Log in with your GoToWebinar account. Once logged in through the app, you will have the same functionality as a computer user.
- If using traditional telephone audio only: If you plan to attend the meeting by audio phone only and do not have internet access or an email address to register for the meeting, contact the GRNMS office at 912-598-2345 no later than July 17 and leave a call-back number and voicemail message that you need assistance registering for the advisory council meeting. A staff member will help you get registered and will provide information about how to call into the meeting. NOTE: Anyone joining the meeting solely by a traditional audio (land line) phone connection will be in *listen mode* only and will not be able to communicate with the meeting organizer or advisory council during the meeting.

Privacy Notice to Meeting Participants and Attendees

The meeting will be audio recorded, including the public comment section, for the purposes of
accurately developing a meeting summary. All public comments received, including any associated
names, will be captured and included in the meeting summary, will be public, and will be maintained by
GRNMS as part of its administrative record.